Late-Onset Fulminant Myocarditis With Immune Checkpoint Inhibitor Nivolumab

Shogo Yamaguchi, Ryota Morimoto, Takahiro Okumura, Yuta Yamashita, Tomoaki Haga, Tasuku Kuwayama, Tsuyoshi Yokoi, Hiroaki Hiraiwa, Toru Kondo, Yuki Sugiura, Naoki Watanabe, Naoaki Kano, Kei Kohno, Kenji Fukaya, Akinori Sawamura, Kenji Yokota, Hideki Ishii, Masato Nakaguro, Masashi Akiyama, Toyoaki Murohara

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

A 60-year-old man was diagnosed with melanoma. After receiving 13 infusions of nivolumab, he had fulminant myocarditis. The myocardial biopsy specimen revealed extensive lymphocytic infiltration, interstitial edema, and myocardial necrosis, with predominant CD4+, CD8+, CD20− and programmed death-1− markers. Programmed death-1 ligand 1 (PD-L1) was predominantly expressed on the surface of the damaged myocardium. Although it is reported that myocarditis induced by the human anti-programmed death-1 inhibitor nivolumab therapy rarely occurred at > 2 months use in clinical trials, this case showed that even if at a late phase, long-term use of immune checkpoint inhibitors might to lead immune-related adverse events including myocarditis.

Original languageEnglish
Pages (from-to)812.e1-812.e3
JournalCanadian Journal of Cardiology
Volume34
Issue number6
DOIs
Publication statusPublished - 06-2018

All Science Journal Classification (ASJC) codes

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Late-Onset Fulminant Myocarditis With Immune Checkpoint Inhibitor Nivolumab'. Together they form a unique fingerprint.

Cite this